Sign in to follow this  
Followers 0

Increasing Wellbutrin to 450

11 posts in this topic

Posted

I'm on 20 mg of Celexa, twice a day, 200 mg of Modafinil, twice a day, and 300 mg Wellbutrin, once a day. The Wellbutrin is increasing to 450 tomorrow. Does anyone have any knowledge of what to expect? Mild to significant benefits? More positive sexual side effects?

Supposedly, 450 mg is a rare dose. I feel special now.

Share this post


Link to post
Share on other sites

Posted

I have actually been on more (600mg). The side effect that made me drop back to 450mg was mild hallucinations. Not full blown psychosis, or people who weren't there, but more acid like minor things: Towels seemed to breathe, and the grain of wood seemed to squirm. If that happens, call you p-doc immediately, but it is not life-threatening.

Share this post


Link to post
Share on other sites

Posted

I'm on 20 mg of Celexa, twice a day, 200 mg of Modafinil, twice a day, and 300 mg Wellbutrin, once a day. The Wellbutrin is increasing to 450 tomorrow. Does anyone have any knowledge of what to expect? Mild to significant benefits? More positive sexual side effects?

Supposedly, 450 mg is a rare dose. I feel special now.

450mg is not all that rare a dose anymore. Pdocs are regularly going up that high. I was up to that and don't really think it helped me. And since I was having problems with agitation and irritability which may or may not be med related, I asked to be brought back down to 300mg. The irritability is still there but I think I feel better on the 300mg than on the 450mg.

But don't let that scare you off. Some people benefit from going up to 450mg. It might just work for you.

Share this post


Link to post
Share on other sites

Posted

I was on 450 mg for a few years with no adverse effects. It was increased from 300 to 450 in an attempt to end an episode of depression, but other drugs were required as well before that happened. I think the increase helped, but I just needed other stuff also to get better again. I don't recall any side effects from the increase, although it's been a while ago now, so may have just forgotten them.

I dropped back to 300 when my pdoc put me on the mood stabilizer Lamictal about a year ago. He thinks I probably have BP II and the mood stabilizer definitely has been a big help. However, right after I started it, I started having really bad nightmares, which I never do, so the pdoc reduced the WB back to 300 mg and I was fine again.

I had a pdoc visit recently - I asked since I've been doing fine on the Lamictal for about a year, and apparently BP II is closer to the mark than MDD as my diagnosis, if it was time to reduce/drop the remaining 300 mg WB dose. The response was no, because I've been on it for so long with no adverse effects and never developed any form of hypomania/mania from it.

Share this post


Link to post
Share on other sites

Posted

P.S. Be prepared for your pharmacy to have to get authorization from your doctor before they fill the prescription as some insurance companies won't automatically approve a 450 mg dose. It's a stupid formality, and once it's approved then you don't have to go through the hassle again.

Share this post


Link to post
Share on other sites

Posted

450 mg is generally considered to be safe to prescribe. Above that, your risk of experiencing seizures goes up significantly. If you have some medical condition that puts you at an increased risk of seizure, I'd definitely worry (and have a serious chat with your prescriber). Otherwise, you should be perfectly fine on 450 mg. If you've previously had side effects when increasing your dosage, you may experience those again...

Share this post


Link to post
Share on other sites

Posted

Have you had any negative side effects on the 300mg dose?

I was on 450mg for a while... no side effects that I know of. That was bumped up from 300mg and I was on a bunch of other meds at the same time (see profile)

Share this post


Link to post
Share on other sites

Posted

Update. I've been on 450 for one day. As for the pharmacy, I pay for the prescriptions then send them to my insurance provider. It's also 150mg 3 times a day, so that might make it different. I'll have to wait and see. I've never heard of dose limits with my provider, but it's through my parents. Thankfully, I don't have to focus on the stressful paperwork (yet).

I have what I'd describe as an unusual pressure in my right testicle. I hope that's not too descriptive. I had that before, but I actually thought it was related to something else - not the Wellbutrin. If I had suspect the Wellbutrin, I would be more sympathetic to it being psychological. It was almost completely gone before I increased the dose so I suspect it will fix itself. It's probably the sexual side effects jump starting my system in some way. I investigated the issue before, there was no abnormalities, and I have an ultrasound next month just in case. Had a halter monitor that I should get the results from soon. Then I'll know if the medication was effecting that in any way.

My weekend has being filled with the annoyance of trying to reorganize my computer's hardware and software to ensure the graphics card doesn't overheat, as well as maximize performance in some video games. Sounds fun, but it's not my kind of fun. After about six hours of screwing in and screwing out screws, I was pretty frustrated. I literally probably removed and reattached the a everything in the computer at least twice, with up to 6 times or more for other items.

So the general annoyances have made it difficult to gauge whether if the medication has had any specifically positive benefits yet. I'm going to be optimistic and believe there were some slight improvements. After all, I've managed to fix the computer (for the most part) and am hoping it won't overheat. I'm pretty impressed I didn't freak out. When things like that don't go my way, I get really frustrated.

Share this post


Link to post
Share on other sites

Posted

What is a halter monitor? Do you mean a holter monitor? What are they measuring that they think Wellbutrin may affect?

Share this post


Link to post
Share on other sites

Posted

What is a halter monitor? Do you mean a holter monitor? What are they measuring that they think Wellbutrin may affect?

Yeah, I meant holter. It could be other factors, but Wellbutrin does have stimulant component. Stimulants sometimes increase heart rate, etc.

Share this post


Link to post
Share on other sites

Posted

A simple daily mood chart is a big help when changing meds or dosage amounts. Some people do journals and add lots of details, but especially when I'm depressed, I just use a 1 - 10 number scale to describe my mood each day. I was having trouble sleeping during the last med change so I tracked that, too, but I'm also a bit of a spreadsheet nerd. Otherwise, it's too easy to miss any change (or lack of change), since they're usually subtle and the meds take a while to kick in.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0